Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 1:51 AM CDT for Cedar County, Johnson County, Muscatine County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 1:51 AM CDT (06:51 UTC)
- Expired
- Sep 7, 2012, 2:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -633 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS53 KDVN 070651 SVRDVN IAC031-103-139-070730- /O.NEW.KDVN.SV.W.0082.120907T0651Z-120907T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 151 AM CDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CEDAR COUNTY IN EAST CENTRAL IOWA... EAST CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA... NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... * UNTIL 230 AM CDT. * AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 10 MILES WEST OF WEST LIBERTY...OR 7 MILES SOUTHEAST OF IOWA CITY...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATALISSA...WILTON AND DURANT. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 262 AND 277. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4168 9091 4154 9090 4153 9147 4163 9149 TIME...MOT...LOC 0652Z 266DEG 29KT 4159 9142 WIND...HAIL 60MPH 1.00IN $$ 08
3 follow-up statements
180 WWUS53 KDVN 070705 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 205 AM CDT FRI SEP 7 2012 IAC103-070715- /O.CAN.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/ JOHNSON IA- 205 AM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...ADDITIONAL STORMS ACROSS SOUTHERN JOHNSON COUNTY WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL. LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090 TIME...MOT...LOC 0705Z 266DEG 29KT 4160 9128 $$ IAC031-139-070730- /O.CON.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/ MUSCATINE IA-CEDAR IA- 205 AM CDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTHERN CEDAR AND NORTHERN MUSCATINE COUNTIES... AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST LIBERTY...OR NEAR WEST BRANCH...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATALISSA...MOSCOW...WILTON...SUNBURY AND DURANT. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 277. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090 TIME...MOT...LOC 0705Z 266DEG 29KT 4160 9128 WIND...HAIL <58MPH 1.00IN $$ 08
631 WWUS53 KDVN 070716 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 216 AM CDT FRI SEP 7 2012 IAC031-139-070730- /O.CON.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/ MUSCATINE IA-CEDAR IA- 216 AM CDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTHERN CEDAR AND NORTHERN MUSCATINE COUNTIES... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ATALISSA...OR 10 MILES SOUTHEAST OF WEST BRANCH...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSCOW...WILTON...SUNBURY AND DURANT. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 277. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090 TIME...MOT...LOC 0716Z 266DEG 29KT 4161 9116 WIND...HAIL <58MPH 1.00IN $$ 08
336 WWUS53 KDVN 070729 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 229 AM CDT FRI SEP 7 2012 IAC031-139-070739- /O.EXP.KDVN.SV.W.0082.000000T0000Z-120907T0730Z/ MUSCATINE IA-CEDAR IA- 229 AM CDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CEDAR AND NORTHERN MUSCATINE COUNTIES WILL EXPIRE AT 230 AM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL. LAT...LON 4154 9136 4164 9136 4168 9091 4154 9090 TIME...MOT...LOC 0729Z 266DEG 29KT 4162 9102 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 11:53 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 6, 11:53 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 PM CDT THU SEP 6 2012 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE AFTERNOON ESPECIALLY AT KCID AND KDBQ. && .PREV DISCUSSION... /ISSUED 1000 PM CDT THU SEP 6 2012/ UPDATE... THUNDERSTORMS HAVE DEVELOPED WITHIN THE PAST HR OR SO OVER NORTHWEST IA. PROPAGATION VECTORS FROM THE W/NW COUPLED WITH NW TO SE ORIENTATION OF MOISTURE AND INSTABILITY GRADIENTS SUGGESTS ACTIVITY TO SLIDE E/SE OVERNIGHT. AS RESULT... HAVE MADE ADJUSTMENTS TO POPS PLACING HIGHEST POPS IN THE W/SW SECTIONS OF CWA (FOR MAINLY AFT 07Z-08Z) AND LOWEST POPS E/NE CWA. SEVERE THREAT MINIMAL AND CONFINED TO HAIL WITH INVERSION NEAR 850 MB PER 00Z DVN RAOB... WITH BETTER ELEVATED INSTABILITY AND LOW LEVEL MOISTURE SUPPORTING SOUTHEAST IA FOR LOW RISK OF MARGINALLY SEVERE HAIL. OTHERWISE... LOWERED MINS A FEW DEGS IN MANY AREAS WITH TEMPS AT 02Z WITHIN 3-5 DEGS OF LOWS SEVERAL PLACES... AND WITH WINDS STILL FAIRLY LIGHT AND SKIES MAINLY CLEAR TO PTCLDY FOR NEXT FEW HOURS. QUICK NOTE... SOME OF THE NEW 00Z MODEL GUIDANCE SUGGESTS THAT COULD SEE MORE WIDESPREAD AND HEAVIER ROUND OF PCPN FRI LATE AM THROUGH AFTN COINCIDENT WITH FAIRLY ROBUST SYNOPTIC SCALE LIFT IN FORM OF RRQ OF UPPER JET AND SHARPENING UPPER TROUGH. WOULD NEED TO ADJUST POPS TO RAISE INTO AFTN AND ALSO INCREASE QPF FOR PORTIONS OF CWA... IN ADDITIONS TEMPS WOULD NEED LOWERING AND COULD STAY IN THE 60S IN A LOT OF PLACES. THIS COUPLED WITH NORTHERLY WINDS MAKING FOR A FALLISH FEEL. MCCLURE PREV DISCUSSION... /ISSUED 304 PM CDT THU SEP 6 2012/ SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA PROVIDING SUNNY SKIES AND LIGHT WINDS WITH CURRENT TEMPERATURES IN THE UPPER 70S TO LOWER 80S. SURFACE DEW POINTS HAVE FALLEN INTO THE UPPER 40S AT SOME LOCATIONS IN THE CWA. HOWEVER DEEPER MOISTURE NOT FAR AWAY WITH 850 MB DEW POINT AT KTOP AT 12Z/06 OF 16C. WARM ADVECTION CONTINUED TO TRIGGER A LINE OF SEVERE STORMS MOVING EASTWARD ACROSS THE OZARKS. OTHER STORMS WERE LOCATED IN WESTERN MN NEAR A WARM FRONT AND MID LEVEL SPEED MAX. PRESSURE FALLS WERE OCCURRING OVER A BROAD AREA OF THE PLAINS AND INTO THE UPPER MIDWEST. HAASE SHORT TERM...TONIGHT AND FRIDAY... FORECAST FOCUS ON BENEFICIAL RAIN EVENT WITH WIDESPREAD 1/2 TO 1.5 INCH RAIN AMOUNTS...POSSIBLY UP TO 2 INCHES AT SOME LOCATIONS. TONIGHT...SPC HAS MUCH OF EASTERN IOWA INTO WESTERN ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING. FORECAST SOUNDINGS INDICATE ELEVATED INSTABILITY WITH FREEZING LEVELS ABOUT 13K FT. ALONG WITH STRONG THETA-E ADVECTION INTO THE AREA. THE CWA WILL ALSO BE ON THE NOSE OF A 40 KNOT SOUTHWESTERLY LOW LEVEL JET WITH STRONG LOW LEVEL CONVERGENCE. THIS SUPPORTS AT LEAST A 1 INCH HAIL THREAT AND POTENTIALLY LOCAL DAMAGING WIND GUSTS. PRECIPITABLE WATERS INCREASE TO OVER 1.50 INCHES SO HEAVY RAINS WILL BE LIKELY WITH THE STRONGER STORMS. STILL EXPECT MANY LOCATIONS TO PICK UP 1/2 TO 1 INCH OF RAIN BY MORNING...LOCALLY HIGHER AMOUNTS POSSIBLE. WILL CARRY A SMALL CHANCE POP IN OUR WESTERN COUNTIES LATE THIS EVENING BUT POPS WILL BE INCREASED TO AT LEAST 80 PERCENT AFTER MIDNIGHT FOR MUCH OF THE CWA. MINIMUM TEMPERATURES WILL BE IN THE LOWER TO MID 60S AS WINDS TURN SOUTHEAST AND CLOUDS INCREASE. FRIDAY...RAIN AND EMBEDDED THUNDERSTORMS EXPECTED FOR MUCH OF THE MORNING HOURS...THEN TAPERING OFF DURING THE AFTERNOON IN THE NORTHWEST CWA. THE RAIN SHOULD CONTINUE IN OUR SOUTHEAST CWA MUCH OF THE DAY. ADDITIONAL RAIN OF UP TO AN INCH BY THE TIME THE RAIN COMES TO AN END BY FRIDAY EVENING. WITH THE CLOUD COVER AND WIDESPREAD RAIN TEMPERATURES WILL BE AT LEAST 10 DEGREES COOLER COMPARED TO TODAY. WILL FORECAST MAX TEMPS ONLY IN THE UPPER 60S ALONG HIGHWAY 20 TO THE MID 70S IN OUR FAR SOUTHERN CWA. WILL HAVE HIGH POPS FOR MUCH OF THE DAY EXCEPT IN OUR NORTHWEST WHERE WE WILL LOWER TO CHANCE POPS IN THE AFTERNOON. HAASE LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... THE UPPER TROF WILL BE MOVING THROUGH THE CWFA FRIDAY EVENING WITH THE BEST FORCING AND LOW AND MID LEVEL MOISTURE EAST OF THE CWFA BY 00Z. SOME LOW POPS ARE STILL WARRANTED EAST OF THE MISSISSIPPI RIVER AFTER 00Z BUT THE RAIN THREAT SHOULD END BY MID EVENING. FOR THE REST OF SATURDAY NIGHT EXPECT CLEARING SKIES WITH LOW LEVEL CAA. EXPECT LOWS TO DROP INTO THE MID OR UPPER 40S NW BY SATURDAY MORNING AND WITH LOW 50S SOUTHEAST. SATURDAY AND SUNDAY HIGH PRESSURE WILL MOVE EAST OUT OF THE PLAINS AND THROUGH THE MISSISSIPPI VALLEY. FOR THE MOST PART THE HIGH WILL BRING DRY WEATHER AND BELOW NORMAL TEMPERATURES FOR THE WEEKEND. THERE IS SOME QUESTION THOUGH SATURDAY NIGHT OVER THE NORTHEASTERN CWFA. THE ECMWF CONTINUES TO DROP A S/W SOUTH THROUGH THE WESTERN GREAT LAKES PRODUCING SOME -SHRA OVER WI AND NE IL WITH THE WESTERN FRINGE OF PRECIP SHIELD CLOSE TO NW IL. SINCE THE ECMWF IS AN OUTLIER WITH THIS FEATURE...I/LL CONTINUE WITH A DRY FORECAST. HIGH TEMPERATURES SATURDAY SHOULD BE MAINLY IN THE LOW 70S...BUT SOME OF THE NORTHERN COUNTIES COULD STRUGGLE TO REACH THE 70 MARK. LOWS IN THE UPPER 40S AND LOW 50S ARE EXPECTED SATURDAY NIGHT...PROVIDED THE WESTERN GREAT LAKES S/W TRACKS TO NE OF THE CWFA. SUNDAY SHOULD SEE HIGHS IN THE 70S WITH THE SURFACE RIDGE MOVING EAST OF THE CWFA. FOR THE REST OF NEXT WEEK...THE LONG RANGE MODELS ARE IN GOOD AGREEMENT BRINGING ANOTHER TROF INTO THE CENTRAL U.S. BY THURSDAY. THE REGION SHOULD SEE A GOOD WARM UP MONDAY AND TUESDAY WITH THE INCREASING SOUTHERLY FLOW AHEAD OF THE COLD FRONT. TUESDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK BENEFITING FROM THE RETURN FLOW AND LACK OF CLOUDS. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE WITH FORECAST SOUNDINGS SHOWING AN ELEVATED WARM LAYER CAPPING OFF DEEPER MIXING. WEDNESDAY INCREASING CLOUDS AHEAD OF THE SYSTEM SHOULD LIMIT HIGHS TO THE UPPER 70S/LOW 80S. BOTH THE GFS/ECMWF ARE NOW SUGGESTING THERE WILL BE SOME MOISTURE RETURN AHEAD OF THE SYSTEM AND ARE GENERATING MORE QPF THAN PREVIOUS RUNS SUGGESTED WEDNESDAY NIGHT AND THURSDAY...SO LOW CHANCE POPS LOOK REASONABLE AT THIS POINT. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 6, 3:24 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 PM CDT THU SEP 6 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-072030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 324 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN IOWA AND WESTERN ILLINOIS AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY MORNING. THE MAIN THREAT WILL BE HAIL AT LEAST AS LARGE AS A QUARTER. LOCALLY DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME LOCATIONS MAY SEE AMOUNTS OVER ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA ON FRIDAY. THE THUNDERSTORMS WILL BE MORE PREVALENT ALONG AND SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED... BUT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH BY THE TIME THE RAIN ENDS BY FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT INTO EARLY FRIDAY MORNING. REPORTS OF RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED TONIGHT AND FRIDAY. HAASE
In the hours before
Special weather statement, Sep 7, 1:06 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 106 AM CDT FRI SEP 7 2012 IAZ063-064-070700- IOWA-JOHNSON- 106 AM CDT FRI SEP 7 2012 ...STRONG THUNDERSTORM... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARNELL...OR 14 MILES SOUTHEAST OF MARENGO...MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF TIFFIN AROUND 125 AM CDT... CORALVILLE AND OAKDALE AROUND 130 AM CDT... UNIVERSITY HEIGHTS...IOWA CITY AND HILLS AROUND 135 AM CDT... ONE HALF INCH DIAMETER HAIL AND BRIEF HEAVY RAIN...IS EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4175 9137 4154 9138 4156 9201 4167 9203 TIME...MOT...LOC 0605Z 267DEG 31KT 4161 9190 08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:06 AM CDT | Special Weather Statement | DVN | Johnson | 54 min |
| Sep 7, 2:35 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Scott | 85 min |
| Sep 7, 2:47 AM CDT | Special Weather Statement | DVN | Benton, Iowa | 88 min |
| Sep 7, 2:54 AM CDT | Special Weather Statement | DVN | Louisa | 81 min |
| Sep 7, 3:17 AM CDT | Severe Thunderstorm Warning | DVN | Louisa | 13 min |
| Sep 7, 3:56 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 34 min |
| Sep 7, 4:13 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 32 min |
| Sep 7, 5:20 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.